Hail, Marathon
- When
- June 13, 6:19 AM CST
- Where
- Marathon County, Marathon
- Measured
- 2.25 in hail
- Property damage
- $2,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 44.917, -89.833
Thunderstorms developed in unstable air ahead of a surface trough that moved east across Wisconsin. Some of the storms produced torrential rain and large hail in central and north central Wisconsin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in unstable air ahead of a surface trough that moved east across Wisconsin. Some of the storms produced torrential rain and large hail in central and north central Wisconsin. The largest hail, greater than 2 inches in diameter, fell in Marathon City (Marathon co.) where it damaged cars and broke windows. Torrential rains caused many of the streets in Stevens Point (Portage co.) to flood, and two underpasses had to be blocked off with 2.5 feet of water covering the road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 13, 4:30 AM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT SUN JUN 13 2004 .SHORT TERM...FLOOD POSSIBILITIES IN THE SOUTH AND DENSE FOG NEAR THE LAKE EARLY TODAY ARE THE MAIN FORECAST CHALLENGES. SURFACE FEATURES HARD TO FIND ON WEATHER MAPS DUE TO OUTFLOW BOUNDARIES. UPPER FEATURES A LITTLE BETTER BUT STILL A BIT VAGUE. LOOKING AT SATELLITE PICTURES AND RADAR MAKES ME BELIEVE THAT 06Z ETA HAS A GOOD HANDLE ON THE SITUATION TODAY. THUNDERSTORMS WILL MOVE INTO WESTERN PORTION OF FORECAST AREA THIS MORNING AND THE REMAINDER OF THE REGION DURING THE MIDDAY HOURS. PRECIPITATION SHOULD EXIT BY EVENING AS SURFACE TROUGH SWINGS THROUGH AND MID LEVEL DRYING TAKES PLACE. JUST A SLIGHT CHANCE OF A LEFTOVER SHOWER THIS EVENING. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FORECAST FOCUS ON PRECIPITATION CHANCES THROUGH THE WEEK. EVEN THOUGH THE ETA AND GFS AGREE TO KEEP MONDAY NIGHT AND TUESDAY DRY THEY HAVE FLIP FLOPPED ON PRECIPITATION CHANCES DURING THESE PERIODS. IN LIGHT OF THIS WILL LEAVE PRECIPITATION IN THE FORECAST GIVEN THE UNCERTAINTY OF THE MODELS. LATE TUESDAY NIGHT THE ETA HINTS AT ANOTHER ROUND OF SIGNIFICANT RAIN WITH ONE HALF OF AN INCH OR MORE ACROSS A GOOD PORTION OF THE CWA WHILE THE GFS KEEPS THE BULK OF THE PRECIPITATION SOUTH OF THE CWA. AGAIN THE UNCERTAINTY OF THE MODELS WARRANTS CHANCY POPS AT THIS TIME. LATER WEDNESDAY HIGH PRESSURE BUILDS IN THE AREA KEEPING WEDNESDAY AFTERNOON AND NIGHT DRY. THIS RIDGE AND DRYING TREND WILL LAST THROUGH THE REST OF THE WEEK AS THE GFS HAS DRIED THINGS OUT A BIT THURSDAY NIGHT AND FRIDAY. THE SMALL AMOUNT OF QUICKLY MOVING PRECIPITATION IS NOT ENOUGH TO LEAVE IN THE FORECAST. TEMPERATURES DURING THE EXTENDED WILL BE AT OR BELOW NORMAL. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON SUNDAY WIZ035>040-045-048>050- && RDM WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN JUN 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. UPPER LEVEL LOW PRESSURE WILL COMBINE WITH WARM...MOIST AIR NEAR THE GROUND TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL. IN ADDITION...THESE STORMS WILL PRODUCE HEAVY RAINS THAT MAY CAUSE FLOODING. A FLOOD WATCH REMAINS IN EFFECT ROUGHLY SOUTH OF HIGHWAY 29 THROUGH 3 PM TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR MORE FLOODING. DRY WEATHER SHOULD FOLLOW FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. KIECKBUSCH/KALLAS WWW.CRH.NOAA.GOV/GRB RDM WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 144 km away, was scanning. The volume nearest the first event began at 12:18 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410971, 5410972, 5410973, 5410975, 5410974.